Efficient estimation and inference for difference-indifference regressions with persistent errors

Ryan Greenaway-McGrevy, Chirok Han, Donggyu Sul

Research output: Contribution to journalArticle

Abstract

This paper is concerned with estimation and inference for difference-indifference regressions with errors that exhibit high serial dependence, including near unit roots, unit roots, and linear trends. We propose a couple of solutions based on a parametric formulation of the error covariance. First stage estimates of autoregressive structures are obtained by using the Han, Phillips, and Sul (2011, 2013) X-differencing transformation. The X-differencing method is simple to implement and is unbiased in large N settings. Compared to similar parametric methods, the approach is computationally simple and requires fewer restrictions on the permissible parameter space of the error process. Simulations suggest that our methods perform well in the finite sample across a wide range of panel dimensions and dependence structures.

Original languageEnglish
Pages (from-to)281-302
Number of pages22
JournalAdvances in Econometrics
Volume33
DOIs
Publication statusPublished - 2014 Jan 1

    Fingerprint

Cite this